EconPapers    
Economics at your fingertips  
 

Excess Zeros in Count Models for Recreational Trips

Shiferaw Gurmu and Pravin Trivedi

Journal of Business & Economic Statistics, 1996, vol. 14, issue 4, 469-77

Abstract: This article develops a modeling approach for a count data set for recreational boating trips that shows a frequency of zero counts significantly higher than that expected for Poisson distributed data. As alternatives to the Poisson regression, the authors consider several parametric and semiparametric mixed and modified Poisson models. The analysis suggests that the negative binomial hurdles model, which allows for overdispersion and also accommodates the presence of 'excess zeros,' is the most satisfactory of all those considered.

Date: 1996
References: Add references at CitEc
Citations: View citations in EconPapers (82)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bes:jnlbes:v:14:y:1996:i:4:p:469-77

Ordering information: This journal article can be ordered from
http://www.amstat.org/publications/index.html

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Jonathan H. Wright and Keisuke Hirano

More articles in Journal of Business & Economic Statistics from American Statistical Association
Bibliographic data for series maintained by Christopher F. Baum ().

 
Page updated 2025-03-19
Handle: RePEc:bes:jnlbes:v:14:y:1996:i:4:p:469-77